Axial Impact Buckling of a Column With Random Initial Imperfections

[+] Author and Article Information
I. Elishakoff

Department of Aeronautical Engineering, Technion—Israel Institute of Technology, Haifa, Israel

J. Appl. Mech 45(2), 361-365 (Jun 01, 1978) (5 pages) doi:10.1115/1.3424302 History: Received June 01, 1977; Revised October 01, 1977; Online July 12, 2010


Axial impact buckling of perfectly elastic bars with initial imperfections is considered in a probabilistic setting. It is assumed that the initial imperfection function involved a single parameter, which in turn is a continuous random variable with given probability distribution function. The structure is said to buckle if the absolute value of the total displacement exceeds a prescribed value. The probabilistic nature of the random, critical time when such a failure occurs for the first time, is studied.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In